Alert archive / Nevada / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 39, NWS Reno, NV

July 21, 2008Churchill County, Nevada

NWS Reno, NV issued this severe thunderstorm warning at Jul 21, 2008, 6:06 PM PDT for Churchill County, Nevada. It was in force for 39 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2008, 6:06 PM PDT (01:06 UTC)
Expired
Jul 21, 2008, 6:45 PM PDT
In force
39 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

County Churchill County, NV

The radar

The Reno radar (KRGX), 65 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 6:25 PM PDTFUNNEL CLOUDFallon, NVSEVERAL REPORTS OF FUNNEL CLOUDS CURRENTLY WEST OF FALLON.
Jul 21, 6:27 PM PDTHAIL 1Fallon, NVHAIL ACCUMULATING ON GROUND.
Jul 21, 6:28 PM PDTFUNNEL CLOUDFallon, NVFUNNEL CLOUD REPORTED JUST WEST OF FALLON.
Jul 21, 6:31 PM PDTHAIL 0.75Fallon, NVWINDS ESTIMATED 45 MPH IN DOWNTOWN FALLON.
Jul 21, 6:34 PM PDTHAIL 1.251 Sw Fallon, NVHAIL ACCUMULATING WITH HEAVY RAINFALL. LOCALIZED FLOODING REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 1.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2008-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2008-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
2865 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KREV 220107
SVRREV
NVC001-220145-
/O.NEW.KREV.SV.W.0039.080722T0106Z-080722T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
606 PM PDT MON JUL 21 2008

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL CHURCHILL COUNTY IN WEST CENTRAL NEVADA...
  THIS INCLUDES THE CITY OF FALLON...

* UNTIL 645 PM PDT

* AT 605 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
PAIR OF RAPIDLY STRENGTHENING THUNDERSTORMS CAPABLE OF PRODUCING 
NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST 
OF FALLON TO 12 MILES SOUTH OF FALLON...AND MOVING NORTH AT 39 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  FALLON BY 620 PM PDT...
  STILLWATER BY 630 PM PDT...

THESE STORMS HAVE A HIGH LIKELIHOOD OF MERGING IN THE VICINITY OF 
FALLON...AND WILL PRODUCE A BURST OF HIGH WINDS...HAIL...HEAVY 
RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. AREAS OF BLOWING DUST 
MAY RAPIDLY REDUCE VISIBILITIES TO BELOW ONE MILE. SEEK SAFE 
SHELTER...AND STAY AWAY FROM WINDOWS AND GLASS DOORS.

WHEN IT IS SAFE...REPORT ANY WIND DAMAGE...LARGE HAIL...OR FLOODING
FROM THIS STORM TO THE NATIONAL WEATHER SERVICE IN RENO. CALL OUR
OFFICE AT 775-673-8100.

LAT...LON 3967 11895 3956 11850 3923 11868 3922 11885
      3931 11898
TIME...MOT...LOC 0106Z 193DEG 34KT 3936 11889 3931 11874

$$
CS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:07 PM PDT, 3 hours 59 minutes earlier.

Area forecast discussion, Jul 21, 2:07 PM PDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
207 PM PDT MON JUL 21 2008

.SHORT TERM...
TSTMS ARE INCREASING IN NUMBER AND POTENTIAL FOR LOCALLY HEAVY
RAINFALL WILL CONTINUE SO FLASH FLOOD WATCH WILL REMAIN
INTACT...WITH A COUPLE OF ADJUSTMENTS TO SHORTEN THE VALID TIME TO
8 PM IN MONO COUNTY AND EXTEND THE THREAT TO 5 AM FOR THE W-CNTRL
NV BASIN. MODEL GUIDANCE IS NOW IN GOOD AGREEMENT THRU TUESDAY AND
IMPROVED QPF FIELDS IN THE 18Z NAM...WHICH RECEIVED DATA FROM OUR
18Z SPECIAL SOUNDING...IS IN LINE WITH CURRENT FORECAST. FIRST
AREA OF ORGANIZED CONVECTION FROM MINERAL-LYON-DOUGLAS COUNTIES
THIS AFTERNOON WILL SPREAD NORTHEAST ACROSS W-CNTRL NV THIS
EVENING...WITH SECOND AREA OF STORMS DEVELOPING LATER TONIGHT
OVER NERN LASSEN AND NWRN NV LATER TONIGHT IN REGION OF ENHANCED
DYNAMICS AND DEFORMATION ZONE AHEAD OF UPPER LOW TRACKING ACROSS
NRN CA.

A FEW LINGERING TSTMS IN FAR NWRN NV-SURPRISE VALLEY SHOULD END
BY MID MORNING TUESDAY AS THE DYNAMICS AND MOISTURE RAPIDLY LIFT
NORTH OF THE OREGON BORDER. VERY DRY AND STABLE AIR MASS WILL
SPREAD ACROSS REGION ON TUESDAY AND END ANY FURTHER THREAT OF
THUNDERSTORMS. MAX TEMPS WILL REMAIN SLIGHTLY BELOW NORMAL IN THE
MARGINALLY COOLER AIR MASS BEHIND THE PASSAGE OF THE EJECTING UPPER
LOW.

FOR WED-THURS...DRY CONDITIONS WILL PREVAIL WITH A WARMING TREND
TO UPPER 90S AND LOWER 100S IN THE WRN NV VALLEYS BY THURSDAY.
SOME HIGH LEVEL MOISTURE SHEARING OFF FROM HURRICANE FAUSTO COULD
BRING AREAS OF CIRRUS OVER PARTS OF THE REGION ON WEDNESDAY...AND
SOME CUMULUS BUILDUPS ARE PROBABLE BY THURSDAY IN THE MINERAL-MONO
CONVERGENCE ZONE BUT WARM AIR ALOFT AND LACK OF SIGNIFICANT
LIFTING MECHANISM WILL INHIBIT TSTM FORMATION BOTH DAYS. MJD

.LONG TERM...FRIDAY THROUGH MONDAY...
DURING THE LONG TERM HIGH PRESSURE WILL REMAIN OVER THE SRN CONUS
WITH AN ACTIVE PATTERN ACROSS THE NRN TIER.  ON FRIDAY THE RIDGE IS
PROGGED TO EXTEND FROM THE SRN PLAINS NORTHWARD INTO ALBERTA AND
SASKATCHEWAN.  THIS AMPLIFICATION WILL BE ASSOCIATED WITH A SHARP
TROUGH AND BAROCLINIC ZONE MOVING ONTO THE BRITISH COLUMBIA COAST.
THIS SET UP WILL ALLOW FOR A WARM FLOW INTO THE WRN GREAT BASIN.
MONSOONAL MOISTURE SHOULD MAINLY BE CONFINED TO SRN NEVADA.  HOWEVER
...SFC HEATING WILL HELP TO INCREASE LLVL INSTABILITY...AND THIS
WILL CREATE CONDITIONS FAVORABLE FOR ISOLD TSTMS OVER THE FAR SRN
ZONES.

THE GFS AND ECMWF SHOW THE SRN RIDGE BUILDING WEST INTO THE SWRN
CONUS ON SATURDAY.  THIS SHOULD VEER THE SYNOPTIC FLOW TO A MORE WLY
DIRECTION.  THIS PATTERN WOULD KEEP MOST OF THE LLVL MOISTURE TO OUR
EAST.  THIS PATTERN IS ALSO PROGGED TO REMAIN FAIRLY STATIONARY
THROUGH MONDAY AS THE PROGRESSIVE ZONAL PATTERN SHOULD REMAIN WELL
TO OUR NORTH.  WITH THE STRONG SFC HEATING EXPECTED THE GFS HAS
NEGATIVE LIFTED INDEX VALUES ACROSS MONO AND MINERAL COUNTIES EACH
AFTN AND EVENING FRIDAY THROUGH MONDAY.  AS A RESULT WILL CONTINUE
WITH A SLIGHT CHANCE OF AFTN AND EVENING TSTMS OVER SRN MONO AND
MINERAL COUNTIES EACH DAY.  TEMPERATURES WILL CONTINUE TO BE
SLIGHTLY ABOVE NORMAL THROUGH THE EXTENDED PERIOD.  OHARA

&&

.AVIATION...
TSTMS CAN BE EXPECTED ACROSS THE REGION THIS AFTN AND THIS EVENING.
THE BEST CHANCE OF TSTMS WILL BE FROM 21Z TO 04Z.  THE AIR MASS IS
QUITE MOIST WITH DEW POINTS IN THE 50S ACROSS WRN NEVADA.  HEAVY
RAINFALL AND WIND GUSTS TO 40 KTS ARE POSSIBLE WITH THE STRONGER
STORMS.  THE GENERAL FLOW PATTERN OF THE TSTMS WILL BE FROM THE
SOUTH TO THE NORTH...FROM AROUND 180 TO 200 DEG.  DRY AIR WILL
ADVECT INTO THE REGION AFTER 06Z AS THE UPR TROUGH MOVES EAST.
OHARA

&&

.FIRE WEATHER...
HIGH PRESSURE OVER THE FOUR CORNERS WILL CONTINUE TO BRING UP
MOISTURE INTO THE WESTERN GREAT BASIN AND NORTHEASTERN SIERRA THIS
AFTERNOON AND EVENING. THE APPROACHING LOW PRESSURE SYSTEM WILL MOVE
INTO NORTHERN CALIFORNIA TONIGHT WILL HELP TO ORGANIZE THUNDERSTORMS
WITH SOME EXPECTED TO BECOME SEVERE...WITH DOWNBURST WINDS UP TO
60 MPH AND SMALL HAIL.

STORMS IN NORTHEASTERN CALIFORNIA...CLOSER TO THE UPPER LOW... HAVE
ALREADY SHOWN TO HAVE STORM SPEEDS OF NEAR 30 MPH...WHILE STORMS IN
CENTRAL AND WESTERN NEVADA HAVE SLOWER SPEEDS AROUND 25 MPH. THESE
SPEEDS ARE ALSO EXPECTED TO INCREASE AS THE LOW MOVES IN LATER THIS
EVENING. WITH ABUNDANT MOISTURE IN THE REGION TODAY...INCLUDING A
SPECIAL SOUNDING TAKEN AT 18Z THAT SHOWED 0.80 INCH OF PRECIPITABLE
WATER OVER RENO. MOST OF THE STORMS THAT WE SEE THROUGH TONIGHT WILL
HAVE WETTING RAINS...BUT THERE REMAINS A THREAT OF ISOLATED DRY
LIGHTNING AND A FEW NEW FIRE STARTS OUTSIDE OF THE STORM CORES.

DRY AIR WILL MOVE IN QUICKLY BEHIND THE LOW AS IT MOVES TO THE EAST.
THIS WILL WORK TO STABILIZE THE AREA...WITH A SLIGHT POSSIBILITY OF
A LINGERING STORM TUESDAY MORNING IN THE FAR NORTH NEAR THE OREGON
BORDER. HOON

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NVZ004-005.

     FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR NVZ001-003.

CA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CAZ070-071.

     FLASH FLOOD WATCH UNTIL 8 PM PDT THIS EVENING FOR CAZ073.

&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Jul 21, 6:11 AM PDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
611 AM PDT MON JUL 21 2008

CAZ070>073-NVZ001>005-220000-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
611 AM PDT MON JUL 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT...
STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS
WESTERN NEVADA AND NORTHEASTERN CALIFORNIA. UPPER LEVEL SYSTEM
WILL MOVE ACROSS THE AREA PROVIDING THE FOCUS FOR THUNDERSTORM
DEVELOPMENT. THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL AND
THE POTENTIAL FOR FLASH FLOODING DUE TO ABUNDANT MOISTURE AND
TRAINING OF THUNDERSTORMS. SMALL HAIL AND STRONG WIND GUSTS...AS
WELL AS FREQUENT LIGHTNING...CAN ALSO BE EXPECTED WITH ANY THUNDERSTORMS
THAT DEVELOP. AREAS EAST OF HIGHWAY 395 WILL SEE THE BEST CHANCES
FOR THUNDERSTORM ACTIVITY.

THUNDERSTORMS ARE FORECAST TO MOVE NORTHWARD BY TONIGHT IMPACTING
AREAS NORTH OF INTERSTATE 80. LOCALLY HEAVY RAINFALL AS WELL AS
STRONG WIND GUSTS...AND FREQUENT LIGHTNING WILL CONTINUE WITH
THUNDERSTORMS DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED THUNDERSTORM ACTIVITY IS FORECAST IN THE FAVORED
CONVERGENCE ZONE IN MONO AND MINERAL COUNTIES TUESDAY THROUGH
FRIDAY. PRIMARY THREATS WILL BE LOCALLY HEAVY RAINFALL AND SMALL
HAIL. SATURDAY MAY SEE INCREASED CHANCES FOR THUNDERSTORMS ACROSS
SOUTHERN AND EASTERN NEVADA.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT
WEATHER...INCLUDING HEAVY RAINFALL...STRONG THUNDERSTORM OUTFLOW
WINDS...HAIL...AND FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
IN RENO.

SKYWARN ACTIVATION MAY BE REQUIRED FOR THIS AFTERNOON AND EVENING
FOR POTENTIAL STRONG THUNDERSTORMS.

MOZLEY

HTTP://WEATHER.GOV/RENO

In the hours before

Local storm report, Jul 21, 5:05 PM PDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
505 PM PDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             PYRAMID LAKE            40.06N 119.56W
07/21/2008  E0.25 INCH       WASHOE             NV   TRAINED SPOTTER

            VERY HEAVY RAINFALL WITH PEA SIZED HAIL REPORTED IN THE
            PYRAMID LAKE AREA.

&&

SMCGUIRE
Local storm report, Jul 21, 5:08 PM PDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RENO NV
508 PM PDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     HEAVY RAIN       NW IMLAY                40.66N 118.15W
07/21/2008  U0.00 INCH       PERSHING           NV   TRAINED SPOTTER

            HEAVY RAIN WITH STRONG WINDS CURRENTLY BEING REPORTED.

0328 PM     HAIL             6 SE SILVER SPRINGS     39.35N 119.18W
07/21/2008  M0.25 INCH       LYON               NV   TRAINED SPOTTER

0334 PM     FUNNEL CLOUD     4 SE FALLON STATION     39.38N 118.67W
07/21/2008                   CHURCHILL          NV   TRAINED SPOTTER

            MULTIPLE FUNNEL CLOUD REPORTS IN SEVERE THUNDERSTORM
            SOUTHEAST OF FALLON.

0335 PM     HAIL             LAHONTAN RESERVOIR      39.46N 119.07W
07/21/2008  M0.75 INCH       CHURCHILL          NV   TRAINED SPOTTER

            HAIL COVERING GROUND AND ROADWAY FLOODING REPORTED ON HWY
            95 BETWEEN YERINGTON AND SILVER SPRINGS.

0341 PM     HEAVY RAIN       6 SE SILVER SPRINGS     39.35N 119.18W
07/21/2008  U0.00 INCH       LYON               NV   TRAINED SPOTTER

            HEAVY RAINFALL WITH PEA-SIZED HAIL COVERING GROUND.

0345 PM     HAIL             3 E LAHONTAN RESERVOIR  39.46N 119.01W
07/21/2008  M0.88 INCH       CHURCHILL          NV   TRAINED SPOTTER

            LOCALIZED FLOODING REPORTED WITH NICKEL SIZED HAIL.

0347 PM     TSTM WND GST     3 E LAHONTAN RESERVOIR  39.46N 119.01W
07/21/2008  M67.00 MPH       CHURCHILL          NV   TRAINED SPOTTER

            67 MPH WIND GUST MEASURED 3 MILES EAST OF LAHONTAN
            RESERVOIR.

0354 PM     FUNNEL CLOUD     LAHONTAN RESERVOIR      39.46N 119.07W
07/21/2008                   CHURCHILL          NV   TRAINED SPOTTER

            DISTINCT WALL CLOUD BEING REPORTED WITH SEVERE
            THUNDERSTORM OVER LAHONTAN RESERVOIR.

0405 PM     TORNADO          1 SW FALLON             39.47N 118.79W
07/21/2008                   CHURCHILL          NV   TRAINED SPOTTER

            RAIN WRAPPED TORNADO REPORTED ON THE GROUND WITH SEVERE
            THUNDERSTORM 5 MILES WEST OF FALLON.

0415 PM     TSTM WND GST     1 SW FALLON             39.47N 118.79W
07/21/2008  E0.00 MPH        CHURCHILL          NV   TRAINED SPOTTER

            50-60 MPH WINDS ESTIMATED WEST OF FALLON WITH POWER
            OUTAGES REPORTED IN AREA. ALSO AREAS OF BLOWING DUST
            REPORTED.

0429 PM     HAIL             4 N FALLON              39.53N 118.78W
07/21/2008  M0.88 INCH       CHURCHILL          NV   TRAINED SPOTTER

            NICKEL SIZED HAIL ACCUMULATING WITH HEAVY RAIN.

0432 PM     TORNADO          5 N FALLON              39.55N 118.78W
07/21/2008                   CHURCHILL          NV   TRAINED SPOTTER

            TORNADO REPORTED ON THE GROUND 5 MILES NORTH OF FALLON BY
            TRAINED WEATHER SPOTTER.

0453 PM     HAIL             LAHONTAN RESERVOIR      39.46N 119.07W
07/21/2008  M0.50 INCH       CHURCHILL          NV   TRAINED SPOTTER

            MOUNTAINS TO WEST COVERED WITH HAIL AND WHITE. WIRE

            FENCING DESTROYED WITH ESTIMATED 60-70 MPH WINDS IN AREA.

0505 PM     HAIL             PYRAMID LAKE            40.06N 119.56W
07/21/2008  E0.25 INCH       WASHOE             NV   TRAINED SPOTTER

            VERY HEAVY RAINFALL WITH PEA SIZED HAIL REPORTED IN THE
            PYRAMID LAKE AREA.

&&

SMCGUIRE
Local storm report, Jul 21, 5:14 PM PDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
514 PM PDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             3 WSW Yerington Municip 38.99N 119.21W
07/21/2008  M0.75 INCH       LYON               NV   TRAINED SPOTTER

            HAIL COVERING GROUND WITH HEAVY RAIN.

&&

SMCGUIRE
Local storm report, Jul 21, 5:24 PM PDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
524 PM PDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     HAIL             SILVER SPRINGS          39.42N 119.22W
07/21/2008  M1.25 INCH       LYON               NV   TRAINED SPOTTER

            HAIL ACCUMULATED TO 3-4 INCHES DEEP. ALSO ESTIMATED 70-80
            MPH WIND GUST.

&&

SMCGUIRE
Special weather statement, Jul 21, 5:33 PM PDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
533 PM PDT MON JUL 21 2008

NVZ004-005-220130-
NORTHERN WASHOE COUNTY-WESTERN NEVADA BASIN AND RANGE INCLUDING
PYRAMID LAKE-
533 PM PDT MON JUL 21 2008

NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING A STRONG
THUNDERSTORM 6 MILES NORTH OF KUMIVA PEAK...OR 13 MILES SOUTHEAST OF
GERLACH...AND MOVING NORTHWEST AT 18 MPH.

HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING
VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...
AND STRONG GUSTY WINDS OF 40 TO 50 MPH...CAN EXPECTED WITH THIS
STORM. THIS STORM WILL AFFECT GERLACH BY 600 PM.

* SOME LOCATIONS AFFECTED INCLUDE...EMPIRE...GERLACH...EMPIRE
  AIRPORT...OLD RAZORBACK MOUNTAIN...GRANITE PEAK AND KUMIVA PEAK.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED FOR LATER UPDATES AND POSSIBLE
WARNINGS.

HOHMANN
Special weather statement, Jul 21, 6:05 PM PDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
605 PM PDT MON JUL 21 2008

NVZ004-005-220200-
NORTHERN WASHOE COUNTY-WESTERN NEVADA BASIN AND RANGE INCLUDING
PYRAMID LAKE-
605 PM PDT MON JUL 21 2008

...LINE OF STRONG STORMS MOVING SLOWLY NORTH...

AT 605 PM PDT...STRONG THUNDERSTORMS EXTENDED ALONG A LINE FROM DRY
MOUNTAIN TO 15 MILES WEST OF TOHAKUM PEAK...OR ALONG A LINE FROM 13
MILES EAST OF GERLACH TO 16 MILES NORTHWEST OF PYRAMID LAKE. THESE
STORMS WERE MOVING NORTH AT 10 MPH.

FREQUENT DEADLY LIGHTNING...PEA TO MARBLE SIZE HAIL...AND GUSTY
WINDS OF 30 TO 40 MPH...ARE EXPECTED WITH THESE STORMS. IN ADDITION
SLOW MOVEMENT WILL RESULT IN HEAVY RAINFALL WITH ACCUMULATIONS UP TO
AN INCH PER HOUR. LOCALIZED FLOODING IS POSSIBLE.

* SOME LOCATIONS AFFECTED INCLUDE...EMPIRE...SAND PASS...THE
  NEEDLE   ROCKS...EMPIRE AIRPORT...KUMIVA PEAK...TOHAKUM PEAK
  AND THE SMOKE CREEK DESERT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS. STAY
TUNED FOR LATER UPDATES AND POSSIBLE WARNINGS.

HOHMANN

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 5:22 PM PDTSevere Thunderstorm WarningREVDouglas, Lyon38 min
Jul 21, 5:25 PM PDTSevere Thunderstorm WarningREVLyon35 min
Jul 21, 5:53 PM PDTFlash Flood WarningREVLyon2 hr
Jul 21, 6:16 PM PDTTornado WarningREVChurchill44 min
Jul 21, 6:32 PM PDTFlash Flood WarningREVChurchill, Mineral3 hr
Jul 21, 7:09 PM PDTSevere Thunderstorm WarningREVChurchill36 min
Jul 21, 7:34 PM PDTSevere Thunderstorm WarningREVWashoe41 min
Jul 21, 7:41 PM PDTSevere Thunderstorm WarningREVChurchill37 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.